zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Chaos in predator-prey systems with/without impulsive effect. (English) Zbl 1238.34086
Summary: We prove analytically that the seasonal effect can cause chaos in predator-prey systems. Our method of proof is based on some recent results on topological horseshoes. Some applications in systems with impulsive effect are given.

34C28Complex behavior, chaotic systems (ODE)
37N25Dynamical systems in biology
34A37Differential equations with impulses
Full Text: DOI
[1] Medio, A.; Pireddu, M.; Zanolin, F.: Chaotic dynamics for maps in one and two dimensions: a geometrical method and applications to economics, Internat. J. Bifur. chaos appl. Sci. engrg. 19, 3283-3309 (2009) · Zbl 1182.37027 · doi:10.1142/S0218127409024761
[2] Kirchgraber, U.; Stoffer, D.: On the definition of chaos, Z. angew. Math. mech. 69, 175-185 (1989) · Zbl 0713.58035 · doi:10.1002/zamm.19890690703
[3] Li, T. Y.; Yorke, J. A.: Period three implies chaos, Amer. math. Monthly 82, 985-992 (1975) · Zbl 0351.92021 · doi:10.2307/2318254
[4] Awrejcewicz, J.: Bifurcation and chaos in coupled oscillators, (1991) · Zbl 0824.58034
[5] Awrejcewicz, J.; Lamarque, C. -H.: Bifurcation and chaos in nonsmooth mechanical systems, (2003) · Zbl 1067.70001
[6] Guckenheimer, J.; Holmes, P.: Nonlinear oscillations, dynamical ssystems, and bifurcations of vector fields, Applied mathematical sciences 42 (1990)
[7] Robinson, C.: Dynamical systems. Stability, symbolic dynamics, and chaos, Studies in advanced mathematics (1999) · Zbl 0914.58021
[8] Srzednicki, R.; Wójcik, K.; Zgliczyński, P.: Fixed point results based on the wa.zewski method, , 905-943 (2005) · Zbl 1079.37012
[9] De Mottoni, P.; Schiaffino, A.: Competition systems with periodic coefficients: a geometric approach, J. math. Biol. 11, 319-335 (1981) · Zbl 0474.92015 · doi:10.1007/BF00276900
[10] Bainov, D. D.; Simeonov, P. S.: Impulsive differential equations: periodic solutions and applications, (1993) · Zbl 0815.34001
[11] Lakshmikantham, V.; Bainov, D. D.; Simeonov, P. S.: Theory of impulsive differential equations, (1989) · Zbl 0718.34011
[12] Pei, Y.; Liu, S.; Li, C.: Complex dynamics of an impulsive control system in which predator species share a common prey, J. nonlinear sci. 19, 249-266 (2009) · Zbl 1172.92039 · doi:10.1007/s00332-008-9034-x
[13] Ahmad, S.; Stamova, I.: Asymptotic stability of an N-dimensional impulsive competitive system, Nonlinear anal. RWA 8, 654-663 (2007) · Zbl 1152.34342 · doi:10.1016/j.nonrwa.2006.02.004
[14] Qian, L.; Lu, Q.; Meng, Q.; Feng, Z.: Dynamical behaviors of a prey--predator system with impulsive control, J. math. Anal. appl. 363, 345-356 (2010) · Zbl 1187.34060 · doi:10.1016/j.jmaa.2009.08.048
[15] Wanga, W.; Shenb, J.; Luoc, Z.: Partial survival and extinction in two competing species with impulses, Nonlinear anal. RWA 10, 1243-1254 (2009) · Zbl 1162.34308 · doi:10.1016/j.nonrwa.2007.11.012
[16] He, M.; Li, Z.; Chen, F.: Permanence, extinction and global attractivity of the periodic gilpin--ayala competition system with impulses, Nonlinear anal. RWA 11, 1537-1551 (2010) · Zbl 1255.34056
[17] Wang, L.; Chen, L.; Nieto, J. J.: The dynamics of an epidemic model for pest control with impulsive effect, Nonlinear anal. RWA 11, 1374-1386 (2010) · Zbl 1188.93038 · doi:10.1016/j.nonrwa.2009.02.027
[18] Kennedy, J.; Yorke, J. A.: Topological horseshoes, Trans. amer. Math. soc. 353, 2513-2530 (2001) · Zbl 0972.37011 · doi:10.1090/S0002-9947-01-02586-7
[19] Zanini, C.; Zanolin, F.: Complex dynamics in a nerve fiber model with periodic coefficients, Nonlinear anal. RWA 10, 1381-1400 (2009) · Zbl 1165.34318 · doi:10.1016/j.nonrwa.2008.01.024
[20] Burra, L.; Zanolin, F.: Chaotic dynamics in a vertically driven planar pendulum, Nonlinear anal. 72, 1462-1476 (2010) · Zbl 1191.34057 · doi:10.1016/j.na.2009.08.030
[21] Pascoletti, A.; Zanolin, F.: Example of a suspension Bridge ODE model exhibiting chaotic dynamics: a topological approach, J. math. Anal. appl. 339, 1179-1198 (2008) · Zbl 1139.34037 · doi:10.1016/j.jmaa.2007.07.052
[22] Papini, D.; Zanolin, F.: Fixed points, periodic points, and coin-tossing sequences for mappings defined on two-dimensional cells, Fixed point theory appl. 2, 113-134 (2004) · Zbl 1086.37012 · doi:10.1155/S1687182004401028
[23] Pireddu, M.; Zanolin, F.: Chaotic dynamics in the Volterra predator--prey model via linked twist maps, Opuscula math. 28, 567-592 (2008) · Zbl 1167.34341
[24] Waldvogel, J.: The period in the Lotka--Volterra system is monotonic, J. math. Anal. appl. 114, 178-184 (1986) · Zbl 0588.92018 · doi:10.1016/0022-247X(86)90076-4
[25] Amine, Z.; Ortega, R.: A periodic prey--predator system, J. math. Anal. appl. 185, 477-489 (1994) · Zbl 0808.34043 · doi:10.1006/jmaa.1994.1262